MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCB00
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: after further review, it was identified that the zcb00 box which the customer received was the same product that had been returned by another customer.Section a2, a3b, a4, a5 and a6: not applicable, as there was no patient contact with the device.Section d6a: if implanted, give date: not applicable, the lens was not implanted.Section d6b: if explanted, give date: not applicable, the lens was not implanted.Hence, not explanted.Section e1: phone number: (b)(6).All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Event or Problem Description
It was reported that the customer ordered a zcb00 lens and the box arrived sealed.When the customer opened the monofocal intraocular lens (iol), model zcb00, 25.5 diopter box, noticed that the daisy wheel that contains the lens was labeled as ar40e, +25.5 diopter.It was confirmed that there was no patient contact with the device.No medical or surgical interventions required, no injury to the patient reported as a result of this issue.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: upon further review of the reported issue, the suspect product was updated and the lens model ar40e was changed to lens model zcb00, sn (b)(6) which is the same iol that was previously reported under the manufacturer report number 3012236936-2024-0001390 (j&j complaint folder # (b)(4)).This supplemental mdr is being submitted as a correction and the following fields were updated accordingly: section d1: brand name: tecnis iol.Section d4: model number: zcb00.Section d4: catalog number: zcb0000255.Section d4: serial number: (b)(6).Section d4: expiration date: aug 5, 2027.Section d4: udi number: (b)(4).Section h4: device manufacture date: aug 5, 2023.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: oct 14, 2024.Section h3: device evaluated by manufacturer: yes.Device evaluation: a customer photo was provided in the cp file and evaluated.The photo displays the daisy wheel of an ar40e lens (sn: (b)(6) on top of the original folding carton for a zcb00 lens (sn: (b)(6).A 1pc lens can be observed outside of the daisy wheel.A 1-piece (1pc) lens was received inside an ar40e lens daisy wheel.Patient stickers, implant notification card, dfu, patient implant card, and original folding carton for the 1-piece lens was also received.Visual inspection of the lens reveal that it was received damaged and with one haptic damaged.The lens was cleaned and inspected; a scratch was identified.The complaint issue "sterility assurance concerns" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process as the customer sent the product back to 3pl (3rd party logistics).Therefore, there is no indication of a product deficiency or product malfunction.The shipping history for the 1-piece (zcb00; sn: (b)(6) lens was reviewed revealing the lens was delivered to account (b)(4) on (b)(6) 2024.The product was then delivered to the complaint customer (account (b)(4) on (b)(6) 2024.The shipping history of the 3-piece (ar40e; sn: (b)(6) lens was then reviewed revealing that the lens was delivered to account (b)(4) on (b)(6) 2023.Based on the shipping history both 1-piece (zcb00) lens and 3-piece (ar40e) lens were delivered to customer account (b)(4) (this account subsequently returned the 1pc lens to j&j 3rd party logistics).Based on this review, the mix up of the lenses may have occurred while account (b)(4) was in possession of both lenses.Additional information from the complaint file revealed, the 1-piece lens was returned by account (b)(4) in the original 1pc folding carton but inside the acrylic of the ar40e lens.When receiving the returned product, the 3rd party logistics did not notice the complaint and the lens was reincorporated in the stock of product for sales on june 13, 2024.The 1pc lens was sold to this complaint¿s customer on (b)(6) 2024 (account.(b)(4).A nonconformance (nr-0232667) was raised to investigate the mistake in the process for complaint product returns managed by 3rd party logistics with j&j customer service oversight.As a result of the investigation, actions have been identified and all actions are in the process of being completed.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search of complaints related to this production order (po) was performed.The search revealed two additional complaints; one complaint is not related to this issue.Another complaint: (b)(4) for "haptic damaged, lens damaged " which is the duplicate sn to this current complaint; however, from a different customer was received on this serial number which two separate investigations were completed.No further actions are required.A separate mdr report was already submitted for the reported event of "haptic damaged, lens damaged " which was captured in complaint file (b)(4) under the manufacturer report number#: 3012236936-2024-0001390.Conclusion: based on the investigation, no malfunction or product deficiency was identified.Corrected data: in review, it was noticed that the following field was inadvertently not addressed in the initial or follow up #1 mdr report.In review, it was also noted that the an incorrect establishment name (b)(6) was inadvertently entered in section "e1" of the initial mdr report; therefore, the information has been captured in this supplemental mdr report as indicated below: section a3a: not applicable, as there was no patient contact with the device.Section e1: establishment name: (b)(6).All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20307024
Report Number3012236936-2024-000262
Device Sequence Number20781404
Product Code HQL
UDI-Device Identifier05050474531826
UDI-Public(01)05050474531826(17)270805
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZCB00
Device Catalogue NumberZCB0000255
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer10/02/2024
12/24/2024
Initial Report FDA Received Date09/25/2024
Supplement Report FDA Received Date10/17/2024
12/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown